Thunderstorm Wind, Warren
- When
- June 14, 6:50 PM EST
- Where
- Warren County, Warren
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.850, -79.150
A thunderstorm knocked down trees in Warren.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 14, 6:40 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED WATCH WARNING SECTION NATIONAL WEATHER SERVICE STATE COLLEGE PA 740 PM EDT MON JUN 14 2004 .UPDATE... WILL BE UPDATING THE REMAINDER OF OUR ZONES FOR THE ISSUANCE OF WW (SVR TSRA) #473. SQUALL LINE/LEWP RACING EAST AT 40-45 KT ACROSS NW PENN HAS BEEN PRODUCING WIDESPREAD WIND DAMAGE. LOCALIZED BOWS MAY CONTAIN WIND GUSTS UP TO 75 MPH. ISOLATED PULSE STORMS MOVING NE AHEAD OF THIS LINE ACROSS THE LOWER SUSQ VALLEY AND SCENT PENN HAVE CAUSED SOME LOCALIZED WET MICROBURST WIND DAMAGE OVER THE PAST FEW HOURS. && .AVIATION... THE FOLLOWING WAS PREVIOUSLY ISSUED AT 230 PM EDT MON JUN 14 2004 VFR CONDS THIS AFTERNOON WITH LOCAL MVFR RETURNING LATE AFTERNOON AND EVENING WITH POTENTIAL SQUALL LINE SURVIVING INTO WESTERN OR NORTHWEST PA THIS EVENING. MORE WIDESPREAD MVFR CONDS EXPECTED LATER TONIGHT DUE TO FOG FORMATION. && .SHORT TERM (THROUGH TUESDAY)... THE FOLLOWING WAS PREVIOUSLY ISSUED AT 230 PM EDT MON JUN 14 2004 MODERATE SUBSIDENCE INVERSION/MID LEVEL CAPPING KEEPING FROM EASTERN OHIO THROUGH CENTRAL AND EASTERN PA KEEPING THINGS TRANQUIL FOR THE MOMENT. MCV TRACKING ACROSS NRN IN AND LOWER MI WITH LARGE SQUALL LINE NOW ENTERING NORTHWEST OHIO. UPPER LEVEL DYNAMICS AND MCV CIRCULATION APPEAR TO BE LIFTING NORTHEASTWARD ON A TRAJECTORY PARALLEL TO LAKE ERIE...WHICH MIGHT BRING A GLANCING BLOW TO NORTHWEST PA EARLY TO MID EVENING (23 UTC TO 03 UTC). MDT RISK ISSUED FOR THIS POTENTIAL. ELSEWHERE...TRIGGER IS APPARENTLY LACKING FOR ORGANIZED CONVECTION AS BROAD SOUTHWESTERLY B.L. FLOW IS PREVENTING THE LAKE BREEZE BOUNDARY FROM MOVING INLAND...EXCEPT TO THE SOUTH OF BUF WHERE I SUSPECT SOME DEEPER CONVECTION WILL INITIATE ON THE INLAND MOVING LAKE BREEZE LATE THIS AFTERNOON AND EVENING. ISOLATED SHOWER ACTIVITY HAS BEEN PULSING UP AND DOWN OVER THE LAURELS FOR THE PAST HOUR OR TWO...AND SUSPECT THIS MAY OCCUR THROUGH LATE AFTERNOON SO WILL CARRY LOW POPS FOR BOTH THIS LIKELIHOOD AS WELL AS THE POTENTIALITY OF THE NW OHIO SQUALL LINE SURVIVING ITS TREK ACROSS NRN OHIO INTO WESTERN PA. DEEP B.L. MOISTURE DECREASES LATE TONIGHT AND TOMORROW ACROSS THE AREA WITH PWS DROPPING TO OR BELOW 1.00 ACROSS NORTHERN AND WESTERN PA. ZONAL UPPER LEVEL FLOW PREVENTS THIS DRYING FROM REACHING SOUTHEAST PA WHERE DEWPOINTS WILL REMAIN HIGH ALONG WITH PWS NEAR 1.5. FORCING APPEARS QUITE WEAK DURING TUESDAY AFTERNOON...BUT WITH THERMAL GRADIENT NEARBY EXPECT ENOUGH OF A TRIGGER TO TOUCH OFF SCATTERED CONVECTION MAINLY SOUTH OF I-80 TUESDAY AFTERNOON. && .LONG TERM (TUESDAY NIGHT THROUGH NEXT MONDAY)... THE FOLLOWING WAS PREVIOUSLY ISSUED AT 230 PM EDT MON JUN 14 2004 FRONT MOVES BY TUESDAY NIGHT. AS BEEN THE CASE...THINK FNONT WILL SLOW AS IT MOVES INTO THE SE PART OF THE CWA... THUS ADDED MORE CLDS IN. WED SHOULD STILL BE DRY...AS SLIGHTLY LESS HUMID AIR WORKS IN... AND HEIGHTS RISE. MORE SHOWERS AND STORMS FROM LATE WED NIGHT INTO THU...COULD SEE THEM LINGER INTO EARLY FRIDAY...BUT KEPT FRIDAY DRY FOR NOW. MREFS AND MOST MODELS SUPPORT MORE OF A ZONAL FLOW...INSTEAD OF A DEEP TROUGH...COLD HIGH...AS THERE HAS BEEN HINTS OF LATELY. THE BIG THING TODAY IS THE MRF...WHICH WOULD GIVE US A COOL AND WET WEEKEND. I DID KEEP CHC OF SHOWERS IN FOR SAT NIGHT...AS FRONT MAY MAY SLOW SOME...AND THIS FITS WITH OTHERS...BUT KEPT SUNDAY DRY... AND MADE MONDAY DRY. WEIGHTED FCST TO CURRENT FCST AND HPC CHARTS. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE CWA UNTIL 11 PM EDT. && UPDATED BY: LAMBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1247 PM EDT MON JUN 14 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150843- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 1247 PM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AND NORTH CENTRAL PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF DAMAGING WIND GUSTS WILL BE ACROSS THE NORTHERN TIER OF CENTRAL PENNSYLVANIA INCLUDING THE NORTHWEST MOUNTAINS. BECAUSE FREEZING LEVELS ARE QUITE HIGH...THE THREAT OF LARGE HAIL FROM THESE STORMS WILL BE RELATIVELY LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 PM EDT MON JUN 14 2004 PAZ004>006-010>012-017>019-037-041-045-046-150300- CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-TIOGA PA-WARREN PA- 451 PM EDT MON JUN 14 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT THIS MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL AND NORTHWESTERN PENNSYLVANIA... CAMERON...CENTRE...CLEARFIELD...CLINTON...ELK...LYCOMING...MCKEAN... POTTER...TIOGA AND WARREN. A LINE OF SEVERE THUNDERSTORMS RACING EAST ACROSS NORTHERN OHIO WILL LIKELY REACH THE NORTHWEST MOUNTAINS BETWEEN 7 AND 8 PM...AND THEN AFFECT THE REMAINDER OF NORTH CENTRAL PENNSYLVANIA BETWEEN 8 AND 11 PM. SHOULD THIS LINE OF STORMS MAINTAIN ITS INTENSITY...STRONG DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS... LARGE HAIL AND FREQUENT LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 524 PM EDT MON JUN 14 2004 PAZ064-065-142215- ADAMS-YORK- 524 PM EDT MON JUN 14 2004 ...STRONG THUNDERSTORMS WILL AFFECT YORK AND ADAMS COUNTIES THROUGH 6PM... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER ADAMS AND YORK COUNTIES. THE STRONGEST THUNDERSTORM WAS LOCATED 6 MILES EAST OF GETTYSBURG...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR HANOVER...PENNVILLE...ABBOTTSTOWN...PARKVILLE AROUND 530 PM...THOMASVILLE AROUND 535 PM...CODORUS...SPRING GROVE...NEW SALEM AROUND 540 PM...SEVEN VALLEYS AND GLEN ROCK AROUND 545 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THESE STORMS. BG/BL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 PM EDT MON JUN 14 2004 PAZ028-056-142300- JUNIATA-PERRY- 622 PM EDT MON JUN 14 2004 ...A STRONG THUNDERSTORM WILL AFFECT PERRY AND JUNIATA COUNTIES... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLAIN IN PERRY COUNTY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR SPRUCE HILL...LOYSVILLE AROUND 630 PM...ICKESBURG...PORT ROYAL...MIFFLINTOWN...MIFFLIN AROUND 635 PM...THOMPSONTOWN...MCALISTERVILLE...MILLERSTOWN AROUND 645 PM AND RICHFIELD AROUND 655 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BG/BL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 N BIGLERVILLE 39.94N 77.25W
06/14/2004 ADAMS PA EMERGENCY MNGR
FOUR UTILITY POLES DOWN, ONE FALLING ON A CAR. ALSO,
SEVERAL TREES KNOCKED DOWN ON HOUSES. NO INJURIES.
&&
LAMBERTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 722 PM EDT MON JUN 14 2004 PAZ024>028-033>036-042-049>053-056>059-063>066-150300- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MIFFLIN PA-MONTOUR PA-NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SULLIVAN PA-UNION PA-YORK PA- 722 PM EDT MON JUN 14 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...COLUMBIA...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...SCHUYLKILL... SNYDER...SOMERSET...SULLIVAN...UNION AND YORK. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 744 PM EDT MON JUN 14 2004 PAZ064-150015- ADAMS- 744 PM EDT MON JUN 14 2004 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF GETTYSBURG...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR YORK SPRINGS AROUND 750 PM... HEIDLERSBURG AROUND 755 PM...NEW OXFORD AROUND 800 PM...LAKE MEADE AROUND 805 PM...EAST BERLIN AND ABBOTTSTOWN AROUND 810 PM. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS IN EXCESS OF 40 MPH. IF STRONG STORMS APPROACH...MOVE INSIDE A STURDY BUILDING. DO NOT VENTURE OUTSIDE. ONDREJIK
The Buffalo radar (KBUF), 127 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
A thunderstorm knocked down trees in Warren.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408646.